Lamotrigine Induced Hypersensitivity in Aged: A Case Report

  • Mustafir Rahmann
  • Praneeta Shreshta
  • Abdul Hasan
Keywords: Lamotrigine, Hypersensitivity, Drug Reaction

Abstract

Lamotrigine is an antiepileptic drug widely used to control seizures. It has many adverse events but in rare instances, it can cause drug hypersensitivity syndrome (DHS). We describe a case of lamotrigine induced drug hypersensitivity characterized by febrile erythema and eosinophilia. The suspect drug was replaced by valproate leading to marked improvement.

Downloads

Download data is not yet available.

Author Biographies

Mustafir Rahmann

MBBS, Consultant Practitioner, Nurpur, Fenchuganj, Bangladesh

Praneeta Shreshta

MD (Pediatrics), Consultant Physician, Biratnagar, Nepal

Abdul Hasan

M.PT, Nurpur, Fenchuganj, Bangladesh

References

Wilson EA, Brodie MJ. New antiepileptic drugs. Baillieres Clin Neurol. 1996;5(4):723-47.

Veyrac G, Marcade G, Chiffoleau A, Bourin M, Jolliet P. Characteristics of hypersensitivity syndrome to lamotrigine: review of one case reported in the Regional Center of Pharmacovigilance of Nantes. Therapie. 2002;57(3):289-96.

Chattergoon DS, McGuigan MA, Koren G, Hwang P, Ito S. Multiorgan dysfunction and disseminated intravascular coagulation in children receiving lamotrigine and valproic acid. Neurology. 1997;49(5):1442-4.

Leeder JS. Mechanisms of idiosyncratic hypersensitivity reactions to antiepileptic drugs. Epilepsia. 1998;39:S8-16.

Knowles SR, Shapiro LE, Shear NH. Anticonvulsant hypersensitivity syndrome: incidence, prevention and management. Drug Saf. 1999;21(6):489-501.

Schlienger RG, Knowles SR, Shear NH. Lamotrigine-associated anticonvulsant hypersensitivity syndrome. Neurology. 1998;51(4):1172-5.

Mehta U. Lamotrigine and serious skin reactions. S Afr Med J. 1997;87(7):912-4.

Vittorio CC, Muglia JJ. Anticonvulsant hypersensitivity syndrome. Arch Intern Med. 1995 Nov 27;155(21):2285-90.

Sterker M, Berrouschot J, Schneider D. Fatal course of toxic epidermal necrolysis under treatment with lamotrigine. Int J Clin Pharmacol Ther. 1995;33(11):595-7.

CITATION
DOI: 10.26440/IHRJ/0604.07528
Published: 2022-07-29
How to Cite
1.
Mustafir Rahmann, Praneeta Shreshta, Abdul Hasan. Lamotrigine Induced Hypersensitivity in Aged: A Case Report. IHRJ [Internet]. 2022Jul.29 [cited 2022Aug.11];6(4):CR5-CR7. Available from: https://ihrjournal.com/ihrj/article/view/528